Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Painful abdomen, mucoid bowel, irritating, painful. Given prednisone, mesalazine. Is it parasite?

hello doc, a week ago i had this painful abdomen and constantly having a mucoid bowel. It is really irritating and painful, i find myself awake all night. 2days ago i had a colonoscopy and the doctor says that i have a inflammatory bowel disease , then he prescribed me prednisone once a day for a week, mesalazine 3x a day for a week, rifaximin 3x a day for 3 days and spasmomen twice a day for 5 days. i still have a painful abdomen but what i really want to ask is about my stool starting this day. it has dirty white in color and look like a cotton. is that a parasite doc? i would be really thankful for your immediate reply. thanks!
Asked On : Mon, 10 Dec 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response

Rifaximin is an antibiotic with could alter the intestinal flora leading to candida infection. This could explain the stool of today. I suggest to :

- take probiotics and oral dehydration salts
- do culture of stool for candida and examination for ova/parasites
After the results are in, consult GI specialist as soon as possible.

All the best!
Answered: Mon, 2 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor